Alert archive / Washington / Gale Warnings in 2014
Gale Warning 41, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 2, 2014, 9:26 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2014, 9:26 AM PDT (16:26 UTC)
- Expired
- May 3, 2014, 2:46 AM PDT
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
215 WHUS76 KSEW 021626 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 926 AM PDT FRI MAY 2 2014 PZZ131-132-030030- /O.UPG.KSEW.SC.Y.0089.000000T0000Z-140503T1300Z/ /O.NEW.KSEW.GL.W.0041.140502T1626Z-140503T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 926 AM PDT FRI MAY 2 2014 ...GALE WARNING IN EFFECT UNTIL 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SEAS...4 TO 7 FEET...HIGHEST NEAR THE INTERNATIONAL BOUNDARY SOUTH OF RACE ROCKS. * WIND...WEST 25 TO 35 KNOTS...STRONGEST NEAR THE INTERNATIONAL BOUNDARY SOUTH OF RACE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
042 WHUS76 KSEW 022138 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 238 PM PDT FRI MAY 2 2014 PZZ131-132-030545- /O.CON.KSEW.GL.W.0041.000000T0000Z-140503T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 PM PDT FRI MAY 2 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * SEAS...4 TO 7 FEET...HIGHEST NEAR THE INTERNATIONAL BOUNDARY SOUTH OF RACE ROCKS. * WIND...WEST 25 TO 35 KNOTS...STRONGEST NEAR THE INTERNATIONAL BOUNDARY SOUTH OF RACE ROCKS. * TIMING...WINDS WILL RISE TO GALE FORCE LATE THIS AFTERNOON THEN WILL GRADUALLY DIMINISH DURING THE EARLY MORNING HOURS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-030545- /O.NEW.KSEW.SC.Y.0091.140503T1300Z-140504T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 238 PM PDT FRI MAY 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM PDT SUNDAY. * WIND AND WAVES...SOUTH WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-030545- /O.NEW.KSEW.SC.Y.0090.140503T0000Z-140503T0700Z/ ADMIRALTY INLET- 238 PM PDT FRI MAY 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
927 WHUS76 KSEW 030341 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 841 PM PDT FRI MAY 2 2014 PZZ131-132-031145- /O.CON.KSEW.GL.W.0041.000000T0000Z-140503T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 841 PM PDT FRI MAY 2 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WIND...WEST 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-031145- /O.CON.KSEW.SC.Y.0091.140503T1300Z-140504T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 841 PM PDT FRI MAY 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM PDT SUNDAY... * WIND...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-030700- /O.CON.KSEW.SC.Y.0090.000000T0000Z-140503T0700Z/ ADMIRALTY INLET- 841 PM PDT FRI MAY 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
977 WHUS76 KSEW 030946 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 AM PDT SAT MAY 3 2014 PZZ131-132-031500- /O.CAN.KSEW.GL.W.0041.000000T0000Z-140503T1300Z/ /O.EXB.KSEW.SC.Y.0091.140503T0946Z-140503T1500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 246 AM PDT SAT MAY 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-031800- /O.EXB.KSEW.SC.Y.0091.140503T1800Z-140504T0700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 246 AM PDT SAT MAY 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT. * WIND...EAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-031800- /O.CON.KSEW.SC.Y.0091.140503T1300Z-140504T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 246 AM PDT SAT MAY 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PDT SUNDAY... * WIND...SOUTH 15 TO 30 KNOTS. * SEAS...WEST SWELL AROUND 10 FEET AT 11 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 2, 3:20 AM PDT, 6 hours 6 minutes earlier.
Area forecast discussion, May 2, 3:20 AM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 320 AM PDT FRI MAY 2 2014 .SYNOPSIS...AN UPPER LEVEL RIDGE DEPARTING TO THE EAST WILL KEEP SKIES SUNNY OVER THE INTERIOR THIS MORNING. INCREASING ONSHORE FLOW AND A WEAK COLD FRONT WILL SPREAD CLOUDS TO THE COAST THIS MORNING AND INLAND THIS AFTERNOON...ALONG WITH A CHANCE OF RAIN OR DRIZZLE. A LARGE UPPER LEVEL LOW OFFSHORE WILL APPROACH THE COAST SATURDAY THEN MOVE INLAND LATE SUNDAY AND MONDAY BRINGING RAIN AND COOLER TEMPERATURES THIS WEEKEND. SHOWERS WILL SLOWLY DECREASE EARLY NEXT WEEK AS THE LOW MOVES EAST. && .SHORT TERM...THE AXIS OF THE WEAKENING UPPER LEVEL RIDGE REMAINS OVER W WA THIS MORNING BUT WILL BE SLIDING E OVER E WA BY THIS AFTERNOON. THE LAST EFFECTS OF THE RIDGE WILL BE TO GIVE THE W WA INTERIOR SUNNY SKIES THIS MORNING. SATELLITE IMAGERY SHOWS THE LEADING EDGE OF A SHALLOW WEAK COLD FRONT APPROACHING THE AREA ABOUT 150 NM SW OF THE CENTRAL WA COAST AT 0930Z. LOW STRATUS HAS BEEN FILLING IN ALONG THE COAST AHEAD OF THE FRONT AND HAS FINALLY PUSHED INLAND NE OF HOQUIAM...AND IS ABOUT 25 MILES FROM SHELTON. HQM-SEA PRESSURE GRADIENT HAS RISEN TO 1.3 MB AT 09Z WHICH WILL KEEP THE STRATUS ADVANCING E...BUT IT PROBABLY WILL NOT MAKE IT TOO FAR E OF SHELTON THIS MORNING. MODELS SEEM ON TRACK BRINGING THE LEADING EDGE OF THE FRONT ACROSS THE OLYMPICS BY 18Z/11 AM THIS MORNING...AND TO THE CASCADES BY 00Z/5 PM THIS AFTERNOON. MODELS SHOW A 700 MB VORT MAX DRIVING THE FRONT EAST SO THERE SHOULD BE ENOUGH WEAK LIFT WITH THE SYSTEM TO WRING OUT A LITTLE LIGHT RAIN OR DRIZZLE FROM THE LOW CLOUDS TODAY AS THE WHOLE SYSTEM PUSHES INLAND. ONCE THE FRONT REACHES THE CASCADES LATE WESTERLY UPSLOPE FLOW ACROSS THE MOUNTAINS SHOULD INCREASE THE SHOWER ACTIVITY A LITTLE. TODAYS WEAK FRONT WILL MOISTEN UP THE LOWER AIR MASS IN ADVANCE OF THE LARGE UPPER LEVEL LOW OFFSHORE NEAR 45N/140W. THE LOW WILL DOMINATE THE WEATHER PATTERN THIS WEEKEND AS IT MOVES SLOWLY E...FINALLY REACHING THE COAST SUNDAY AFTERNOON. MOIST SW FLOW ALOFT AHEAD OF THE LOW WITH AN EMBEDDED 100 KT JET STREAK WILL MAKE SATURDAY AFTERNOON AND NIGHT FAIRLY WET. SHOWERS WILL CONTINUE ON SUNDAY AS THE TROUGH AXIS APPROACHES. 48 HOUR RAIN TOTALS MAY END UP BEING 0.50 TO 0.80 OVER THE INTERIOR THROUGH THE WEEKEND...WITH HIGHER AMOUNTS OVER THE COAST AND PARTS OF THE MOUNTAINS. THE AIR MASS WILL BE COOLER...BUT SNOW LEVELS WILL ONLY LOWER DOWN TO AROUND 4500 TO 5000 FEET. KAM .LONG TERM...BOTH THE GFS AND ECMWF HAVE THE UPPER LEVEL LOW MOVING SE ACROSS SW WA ON MONDAY. SHOWER ACTIVITY WILL BEGIN DIMINISHING FROM THE N AS THE LOW EXITS ACROSS OREGON. BOTH MODELS SHOW DRIER WEATHER TUESDAY AND WEDNESDAY BUT ARE STILL NOT COMPLETELY SHOWER-FREE. AGREEMENT ON SOME OF THE SMALLER SCALE DETAILS IS POOR ON TUESDAY AND WEDNESDAY...BUT BOTH MODELS SHOW A WETTER SYSTEM ARRIVING FROM THE W ON THURSDAY. KAM && .HYDROLOGY...RIVER FLOODING IS UNLIKELY FOR THE NEXT 7 DAYS. MINOR RISES ARE POSSIBLE TONIGHT AND FRIDAY ON THE STILLAGUAMISH RIVER AND IN THE POOL EAST OF THE SR 530 SLIDE IN RESPONSE TO MELTING SNOW IN THE LOCAL MOUNTAINS. && .AVIATION...SOUTHWEST FLOW ALOFT TODAY AND TONIGHT AS AN UPPER RIDGE SHIFTS INLAND AND AN UPPER LOW MOVES OVER THE NORTHEAST PACIFIC. AT THE SURFACE...ONSHORE FLOW WILL STRENGTHEN TODAY AS A RIDGE BUILDS ALONG THE COAST. AIR MASS STABLE WITH LOW CLOUDS AT THE COAST AND MOSTLY CLEAR ELSEWHERE. 6000-9000 FOOT CEILINGS ARE POSSIBLE LATER TODAY AS A VERY WEAK FRONT REACHES THE AREA. COASTAL STRATUS IS EXPECTED TO SPREAD INLAND TONIGHT...COVERING MOST OF THE LOWLANDS BY SATURDAY MORNING. KSEA...SOUTHERLY WINDS 5-10 KNOTS. STRATUS IS EXPECTED TO REACH TO THE TERMINAL AROUND DAYBREAK SATURDAY MORNING. SCHNEIDER && .MARINE...ONSHORE FLOW WILL INCREASE TODAY AS A SURFACE RIDGE BUILDS ALONG THE COAST. THIS WILL BRING SMALL CRAFT ADVISORY WEST WINDS TO THE CENTRAL AND EAST STRAIT WITH MARGINAL GALES POSSIBLE THIS EVENING. THE MOST LIKELY SCENARIO IS 15-30 KNOTS AND THAT IS THE FORECAST FOR NOW. A SURFACE LOW WILL MOVE INTO THE OFFSHORE WATERS SATURDAY...THEN WEAKEN AS IT MOVES CLOSER TO WESTERN WASHINGTON ON SUNDAY. SMALL CRAFT ADVISORY SOUTHERLY WINDS ARE LIKELY OVER THE COASTAL WATERS AS THE LOW NEARS. A REMNANT OF THIS LOW WILL MOVE THROUGH THE WATERS ON MONDAY. SCHNEIDER && .AVALANCHE FROM THE PREV DISCUSSION...AN AVALANCHE WARNING REMAINS IN EFFECT FOR THE OLYMPICS...WASHINGTON CASCADES NEAR AND WEST OF THE CREST AND THE MT HOOD AREA THURSDAY. HEAVY SNOW LAST WEEK COUPLED WITH VERY WARM TEMPERATURES THIS WEEK WILL EXTEND THE POTENTIAL FOR LARGE TO VERY LARGE WET SNOW AVALANCHES THROUGH AT LEAST FRIDAY. FREEZING LEVELS WILL BE WARM AGAIN TODAY...AROUND 12000 OR 13000 FEET AND ONLY COOL SLIGHT ON FRIDAY. THIS VERY WARM WEATHER SHOULD PRODUCE WIDESPREAD LARGE AVALANCHES. WITH DANGEROUS AVALANCHE CONDITIONS EXPECTED...TRAVEL IN AVALANCHE TERRAIN IS NOT RECOMMENDED. ALTHOUGH FREEZING LEVELS SHOULD LOWER FURTHER OVER THE WEEKEND... EXPECT A FAIR AMOUNT OF FREE WATER IN THE SNOWPACK TO KEEP THE SNOWPACK IN A RELATIVELY WEAKENED STATE. FOR HOURLY MOUNTAIN WEATHER DATA AND FORECAST DETAILS...PLEASE VISIT WWW.NWAC.US DAMICO/NORTHWEST AVALANCHE CENTER && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY CENTRAL/EAST STRAIT OF JUAN DE FUCA. && WWW.WEATHER.GOV/SEATTLE YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:38 PM PDT | Small Craft Advisory | SEW | 9 hr | |
| May 2, 2:38 PM PDT | Small Craft Advisory | SEW | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.